Friday, October 19, 2007

Scared Stiff

The theme for October centers around Halloween and the frights that go with it; why not include yet another warning involving the pharmaceutical industry? According to an A/P article certain drugs commonly used to help with erectile dysfunction may also be linked with sudden hearing loss.

“It’s not clear that the drugs truly trigger hearing loss, but the Food and Drug Administration decided Thursday to add a warning about the possible risk after counting 29 reports of the problem since 1996 among users of this family of medicines.”

Now, hard as it might be to accept, you could go deaf while waiting for just the right moment. “The impotence drugs Viagra, Cialis and Levitra will bear the warnings. So will Revatio, a drug for pulmonary hypertension, which contains the same ingredient as Viagra.” Just reading the label would be enough to make you jump into a cold shower; I’d be scared stiff.

No comments: